MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/15; COVERED CORONARY STENT
Model Number 434891
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Cardiogenic Shock (2262)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected pk papyrus stent systems were not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the product release documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the devices were manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a lesion in the proximal lad.The lesion was prepared with both a balloon and a shockwave balloon.A des stent was implanted and post-dilated with a nc balloon during which a coronary artery perforation occurred.Pericardial tamponade was ensued due to rapid bleeding into the pericardium, and emergent pericardiocentesis was performed by implantation of a pk papyrus 4.0/15 at the distal end of the previously implanted stent, but it did not cover the lad perforation.The patient developed cardiogenic shock requiring emergent intubation and initiation of three vasopressors.The complaint pk papyrus was introduced into the patients body, but the stent dislodged from the balloon.The stent was snared successfully.Also, a pk papyrus us 3.5/15 was introduced into the patients body but again the stent dislodged from the balloon (reported separately).The dislodged stent was then removed from the patients body by use of a balloon.Eventually, the perforation eventually resolved on its own.The target vessel was again dilated with a balloon and another des stent was implanted.However, the patient was in cardiogenic shock and was transferred to the icu.

Brand Name
PK PAPYRUS US 4.5/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17415932
Report Number1028232-2023-03797
Device Sequence Number7038017
Product Code NIV
UDI-Device Identifier07640130447196
UDI-Public(01)07640130447196(17)2308
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number434891
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07213406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR
Patient SexFemale